Indiana, 2007

Damaging Wind in Indiana, April 26, 2007

April 26, 2007 · NWS ILN · 1 event in 1 county or zone

Scattered thunderstorms developed during the afternoon along a cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Scattered thunderstorms developed during the afternoon along a cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 26, 12:59 PM EST, 46 minutes earlier.

Area forecast discussion, Apr 26, 12:59 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
159 PM EDT THU APR 26 2007

.AVIATION /18Z-18Z/...
SOUTHWEST OHIO BREAKING OUT IN THE WARM SECTOR WITH WARM FRONT
LIFTING N OF DAY AHEAD OF SFC LOW OVER S CNTRL IL. TD/S HAVE
INCREASED INTO LWR 60S WITH TEMPS IN THE UPPER 60S. EXPECT
CAPES TO APPROACH 1500 J/KG. GIVEN THIS INSTBY AND WITH FAVORABLE
BL TO 6KM SHEAR NEAR 40KTS EXPECT TO SEE ORGANIZED TSTMS AHEAD OF
THE APPROACHING COLD FRONT. EXPECT COLD FRONT TO PUSH INTO WESTERN
TAF SITES AROUND 00Z AND THRU CMH/LCK AROUND 03Z. MVFR CIGS TO
DEVELOP IN THE WAKE OF THIS FRONT WITH ADDITIONAL SHOWERS WITH
THE UPPER LOW PASSING THRU THE GREAT LAKES ON FRIDAY. MODEL
SOUNDINGS INDICATING ABUNDANT LO LEVEL MSTR AND THE POSSIBILITY
EXISTS FOR CIGS BLW 1000 FEET LATE TNGT AND FRIDAY...BUT FOR NOW
HAVE KEPT PREVAILING CIGS BTWN 1000 AND 1500 FEET.

&&

.PREV DISCUSSION... /ISSUED 1200 PM EDT THU APR 26 2007/

SHORT TERM /REST OF TODAY THROUGH TONIGHT/...
WEATHER CONCERN TODAY REVOLVES AROUND TSTMS DEVELOPMENT THIS AFTN/EVE
AND POTENTIAL FOR SEVERE. UPPER LOW OVER MO TO TRACK NE INTO THE
UPPER MS VLY BY EVENING WITH S/W ASSOCIATED WITH 60KT WIND MAX ROTATING
AROUND THE SE SIDE OF THE LOW INTO THE OHIO VALLEY. SFC LOW PRESSURE
OVER NE MO TO TRACK NE TO JUST SOUTH OF CHI BY 00Z.  AS THIS OCCURS
E-W BOUNDARY ACRS SRN OH WILL PUSH N PLACING THE REGION IN THE WARM
SECTOR. MODIFIED 22Z SOUNDING AT ILN USING 73 TEMP OVER 60 TD YIELDS
A CAPE AROUND 1500 J/KG. SATL IMGRY INDICATES A GOOD DEAL OF
BREAKS TO OUR SW. EXPECT THESE BREAKS TO HELP WARM UP THE AIRMASS
AND THUS HAVE BUMPED UP TEMPS. EXPECT TSTMS TO DEVELOP AHD OF COLD
FRONT WHICH PUSHES INTO WESTERN OHIO BY 00Z AND THRU THE EASTERN
FA AROUND 03Z. GIVEN BOUNDARY LAYER TO 6KM SHEAR AROUND 40KTS SHUD
SUPPORT ORGANIZED CONVECTION. GIVEN EXPECTED INSTBY AND SHEAR WL
BE DOING AN 18Z SOUNDING. WITH WBZ AROUND 8K FEET...HAIL LOOKS
PSBL IN ENHANCED UPDRAFTS ALONG WITH THE POTENTIAL FOR WIND. HAVE
ADJUSTED POPS EXTENDING LIKELY POPS INTO THIS EVENING.

PREV DISCUSSION... /ISSUED 426 AM EDT THU APR 26 2007/

SHORT TERM /TODAY THROUGH SATURDAY/...
RADAR SHOWS SHOWERS AND ISOLATED THUNDERSTORMS LIFTING INTO THE
SOUTHWEST PART OF THE FORECAST AREA EARLY THIS MORNING. THIS
PRECIPITATION SHOULD CONTINUE TO OVERSPREAD MOST IF NOT ALL OF THE
ZONES THIS MORNING. A DECREASE IN COVERAGE IS EXPECTED THIS
AFTERNOON AND A FEW BREAKS IN THE CLOUDS MAY OCCUR. THIS WILL
ALLOW THE ATMOSPHERE TO DESTABILIZE AHEAD OF A COLD FRONT THAT
WILL PUSH INTO THE AREA LATE THIS AFTERNOON AND EVENING. HOW MUCH
DESTABILIZATION IS A STILL A BIG QUESTION. AND THIS WILL GO A
LONG WAY TOWARDS DETERMINING THE SEVERE WEATHER POTENTIAL SINCE
THE SHEAR WILL BE IN PLACE. AT THIS POINT IT APPEARS THAT
INSTABILITY WILL BE MARGINAL BUT WILL HAVE TO MONITOR THIS CLOSELY
THROUGHOUT THE DAY.

SHOWERS AND THUNDERSTORMS WILL MOVE OFF TO THE EAST WITH THE COLD
FRONT THIS EVENING. BELIEVE THAT THE MODELS BROUGHT THE COOLER AIR
IN A LITTLE QUICK SO HAVE GONE A FEW DEGREES ABOVE MOS GUIDANCE
FOR LOWS. BUT THEN DO NOT EXPECT MUCH RECOVERY TO TEMPERATURES ON
FRIDAY. A SECONDARY TROUGH WILL SWING ACROSS THE REGION DURING
THE DAY AND WITH SOME INSOLATION ADDITIONAL SHOWERS SHOULD
DEVELOP. KEPT POPS IN THE CHANCE CATEGORY AND LINGERED THEM INTO
THE EVENING IN THE EASTERN ZONES. DRIER AIR WILL WORK INTO THE
REGION ON SATURDAY WITH TEMPERATURES RETURNING TO NEAR NORMAL.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
QUIESCENT WEATHER EXPECTED FROM SATURDAY NIGHT THROUGH TUESDAY AS
RIDGING EXTENDS INTO THE OHIO VALLEY. THIS SHOULD ALLOW
TEMPERATURES TO BE BACK ABOVE NORMAL FOR MUCH OF THE PERIOD. A
COLD FRONT IS FORECAST TO SAG SOUTHWARD INTO THE AREA LATE TUESDAY
NIGHT AND WEDNESDAY WHICH WILL BRING THE NEXT CHANCE OF SHOWERS
AND THUNDERSTORMS.

PREV DISCUSSION... /ISSUED 156 AM EDT THU APR 26 2007/

AVIATION /06Z-06Z/...
SFC BOUNDARY STILL TO SOUTH OF AREA OVER NORTHERN KY. BOUNDARY
WILL LIFT NORTH AND AFFECT KCVG/KLUK NEAR/BEFORE 12Z...WITH
KILN/KDAY SHORTLY AFTER. SOME CURRENT VFR CEILINGS SHOULD BE
DROPPING TO MVFR LEVELS THEN SOME SPOTTY MVFR VSBYS EVEN PRIOR TO
ONSET OF PRECIP. AS AREA BECOMES WARM SECTORED...SCT THUNDERSTORMS
THROUGH ABOUT 18-19Z IN WESTERN AREAS...THEN THROUGH NEAR 00Z IN
CMH/LCK. POTENTIAL FOR MVFR CIGS AND VSBYS IN AFTERNOON
THUNDERSTORMS.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 26, 1:39 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
239 PM EDT THU APR 26 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-271845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
239 PM EDT THU APR 26 2007

...TORNADO WATCH 191 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 TORNADO WATCH

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
TONIGHT.

The radar

The Indianapolis radar (KIND), 99 km away, was scanning. The volume nearest the first event began at 18:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fayette

When
April 26, 1:45 PM EST to 1:47 PM EST
Where
Fayette County, Connersville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.650, -85.130

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25402.